Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2025, 10:08 PM CDT for Choctaw County, Alabama; Wayne County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 10:08 PM CDT (03:08 UTC)
- Expired
- May 25, 2025, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 156 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WUUS54 KMOB 260308
SVRMOB
ALC023-MSC153-260415-
/O.NEW.KMOB.SV.W.0077.250526T0308Z-250526T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1008 PM CDT Sun May 25 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Choctaw County in southwestern Alabama...
Northern Wayne County in southeastern Mississippi...
* Until 1115 PM CDT.
* At 1008 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Tamola to 3 miles northeast of
Orange to 3 miles west of Sylvarena, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gilbertown, Toxey, Lisman, Silas, Pennington, Waynesboro, and
Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3206 8807 3206 8812 3200 8811 3172 8837
3159 8894 3182 8894 3185 8865 3190 8847
3231 8842
TIME...MOT...LOC 0308Z 313DEG 34KT 3260 8841 3212 8886 3202 8944
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
229
WWUS54 KMOB 260358
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1058 PM CDT Sun May 25 2025
ALC023-MSC153-260415-
/O.CON.KMOB.SV.W.0077.000000T0000Z-250526T0415Z/
Choctaw AL-Wayne MS-
1058 PM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL CHOCTAW AND NORTHERN WAYNE COUNTIES...
At 1058 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Pennington to 7 miles southeast of
Crandall to near Stafford Springs, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gilbertown, Toxey, Pennington, Waynesboro, Butler, and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3211 8804 3206 8808 3206 8812 3202 8811
3172 8837 3159 8894 3182 8894 3185 8865
3190 8847 3197 8846 3231 8807 3231 8793
3228 8793 3230 8794 3230 8798 3228 8802
3218 8801 3214 8804
TIME...MOT...LOC 0358Z 310DEG 28KT 3219 8800 3188 8846 3189 8890
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 25, 6:19 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Mobile AL 619 PM CDT Sun May 25 2025 ...New Aviation... .DISCUSSION... Issued at 405 PM CDT Sun May 25 2025 Tonight through Monday Night... The main forecast challenge is determining the timing of showers and thunderstorms as this is not a typical summer pattern, and we can expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a mid/upper level pattern that fluctuates from a southwesterly to at times nearly zonal flow, and we will do our best to time these down. All of this is occurring between a positively-tilted shortwave exiting the Rockies to the Great Plains, and a persistent ridge over the Gulf. In addition, another focus for convection will occur in the vicinity of a low-level boundary approaching from the northwest this evening that will settle across our area late tonight. Plenty of moisture will remain available as precipitable waters values hold between 1.7 to 2.0 inches. At this time we are expecting two rounds of scattered to numerous convection, and both are likely to occur as thunderstorm complexes, and should should weaken as they pass through our area. The first wave, approaching from the northwest, is expected from late this evening through the overnight hours. The second wave, approaching from the west, is expected to occur Monday afternoon into the evening hours. Isolated thunderstorms should continue anywhere outside of these two systems. The highest rainfall totals through the near term will occur northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Marginal Risk of severe weather tonight and Memorial Day, and a few of the stronger bowing segments may have gusty winds to 50 mph. High temperatures Monday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 69 to 76 degrees. A Low Risk of rip currents is forecast through the remainder of the Memorial Day weekend. /22 Tuesday Through Saturday... Unsettled weather and daily chances for showers and storms are in the forecast all week. A parade of shortwaves dive through the flow aloft and slide across the Southeast and Deep South throughout the week. A potent shortwave lifts across the Mid South through the southwesterly flow aloft on Tuesday with some of the guidance hinting at another potent shortwave pivoting across the region in the Wednesday afternoon and evening timeframe. The pattern gets more complex beyond Thursday as numerous subtle (some more potent) shortwaves swing around the base of an upper trough and the zonal flow overhead. Deep onshore flow persists throughout the week with PWATs approaching or exceeding 2 inches at times, so rainfall chances will be high given the parade of shortwaves aloft. While we don't expect a wash out on any given day next week, we do expect convection to follow our typical diurnal pattern with the highest rain chances in the afternoon and early evening hours. The day with the highest chance for showers and storms would be Wednesday given the shortwave moving overhead. At time point, there's not an overwhelming signal for severe weather at any point throughout the week, however, we can't rule out gusty downburst winds from water loading. Given that the pattern will be active for several days in a row, minor/nuisance flooding may start to become a concern for low-lying and urban areas (and typical trouble spots) as we roll deeper into the week. All that additional moisture funneling into the area also means that it'll be muggy throughout the week, especially across the southern half of the area. Beach Forecast - Rip current risk remains MODERATE on Tuesday and Wednesday before falling back to a LOW risk later in the week. Our rip current MOS probabilities indicate that the risk should remain LOW through the weekend. 07/mb && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Sun May 25 2025 Isolated convection over the area ends early this evening, then a line of showers and storms advances into the northwestern portion of the area near midnight. The line of showers and storms is expected to weaken and eventually dissipate while continuing into the area overnight. MVFR conditions and gusty winds will accompany the stronger storms, and patchy late night fog is possible with otherwise VFR conditions prevailing. Outside of the convection, winds become light and variable this evening, then a south to southwest flow at 5-10 knots develops on Monday. /29 && .MARINE... Issued at 405 PM CDT Sun May 25 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through the end of the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 89 72 87 69 87 / 10 30 30 40 30 70 30 50 Pensacola 75 87 76 86 76 87 73 86 / 10 20 10 20 20 60 30 40 Destin 76 88 77 87 77 87 76 87 / 10 20 0 20 20 50 30 40 Evergreen 69 93 69 90 68 89 68 88 / 40 50 40 40 30 80 40 60 Waynesboro 69 91 70 90 68 87 66 86 / 50 70 50 60 40 90 40 60 Camden 68 90 69 89 68 86 66 85 / 60 60 50 60 50 80 40 50 Crestview 69 92 69 91 70 90 68 90 / 20 40 20 30 20 70 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 25, 5:54 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025
ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
3157 8802 3157 8804 3156 8802 3153 8797
3153 8795 3152 8793 3150 8792 3123 8811
3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 6:37 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025
ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHLocal storm report, May 25, 8:35 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
835 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 2 NNE Jackson 31.53N 87.89W
05/25/2025 Clarke AL Emergency Mngr
Trees and power lines down on Catherine St.
Time estimated from radar.
0701 PM Tstm Wnd Dmg 4 N Jackson 31.56N 87.88W
05/25/2025 Clarke AL Emergency Mngr
Trees down on West Point Dr. Time estimated
from radar.
0720 PM Tstm Wnd Dmg 3 SSW Grove Hill 31.66N 87.80W
05/25/2025 Clarke AL Emergency Mngr
Trees blocking both lanes of northbound Hwy
43. Time estimated from radar.
&&Local storm report, May 25, 9:02 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
902 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 1 ESE Leroy 31.50N 87.98W
05/25/2025 Washington AL Utility Company
14 power poles down on CR 34. Time estimated
from radar.
0701 PM Tstm Wnd Dmg 1 N Jackson 31.53N 87.89W
05/25/2025 Clarke AL Emergency Mngr
Trees down at intersection of College Ave
and Mayton Dr. Time estimated from radar.
0701 PM Tstm Wnd Dmg 1 NNW Jackson 31.52N 87.90W
05/25/2025 Clarke AL Emergency Mngr
Trees down on Bolen Dr. Time estimated from
radar.
0701 PM Tstm Wnd Dmg 2 NNE Jackson 31.53N 87.89W
05/25/2025 Clarke AL Emergency Mngr
Trees down on Catherine Ave. Time estimated
from radar.
0701 PM Tstm Wnd Dmg 2 N Jackson 31.53N 87.89W
05/25/2025 Clarke AL Emergency Mngr
Trees and power lines down near intersection
of High Acres Dr. and Shamrock Dr. Time
estimated from radar.
&&Special weather statement, May 25, 9:10 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
910 PM CDT Sun May 25 2025
ALZ051-260300-
Choctaw AL-
910 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHOCTAW COUNTY
THROUGH 1000 PM CDT...
At 910 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sykes, or 11 miles east of Quitman, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lisman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southwestern Alabama.
&&
LAT...LON 3231 8819 3223 8810 3199 8846 3231 8842
TIME...MOT...LOC 0210Z 228DEG 22KT 3209 8854
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 26 min |
| May 25, 9:10 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| May 25, 11:53 PM CDT | Special Weather Statement | MOB | Clarke, Washington, Wilcox | 67 min |
| May 26, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 49 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 49 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 26, 4:50 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 18 min |
| May 26, 4:53 PM CDT | Tornado Warning | MOB | Choctaw | 15 min |
| May 26, 5:04 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| May 26, 5:11 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 46 min |
| May 26, 5:48 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| May 26, 5:53 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 26, 6:41 PM CDT | Special Weather Statement | MOB | Butler | 34 min |
| May 26, 6:48 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 27 min |
| May 25, 11:51 PM CDT | Special Weather Statement | MOB | Wayne | 54 min |
| May 26, 3:46 PM CDT | Special Weather Statement | MOB | Wayne | 44 min |
| May 26, 4:03 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Wayne | 42 min |
| May 26, 4:07 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 53 min |
| May 26, 4:47 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 43 min |
| May 26, 5:22 PM CDT | Special Weather Statement | MOB | George, Stone | 38 min |
| May 26, 5:39 PM CDT | Special Weather Statement | MOB | George | 51 min |
| May 26, 6:01 PM CDT | Special Weather Statement | MOB | George | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.